Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 9, 2007, 2:40 PM MDT for Roosevelt County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2007, 2:40 PM MDT (20:40 UTC)
- Expired
- Jun 9, 2007, 3:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 57 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 092040
SVRABQ
NMC041-092145-
/O.NEW.KABQ.SV.W.0089.070609T2040Z-070609T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 345 PM MDT
* AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES SOUTH OF FLOYD...OR ABOUT 20 MILES
SOUTHWEST OF PORTALES...AND MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLOYD AROUND 325 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3394 10375 3393 10353 3431 10342 3430 10363
3431 10391
$$
192 follow-up statements
000
WWUS55 KABQ 092126
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MDT SAT JUN 9 2007
NMC041-092145-
/O.CON.KABQ.SV.W.0089.000000T0000Z-070609T2145Z/
ROOSEVELT-
326 PM MDT SAT JUN 9 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ROOSEVELT COUNTY UNTIL 345 PM MDT...
AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES SOUTH OF FLOYD...OR ABOUT 12 MILES
SOUTHWEST OF PORTALES...MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLOYD AROUND 340 PM MDT...
8 MILES WEST OF PORTALES AROUND 345 PM MDT...
ANOTHER STRONG STORM WAS DEVELOPING WEST OF MILENESAND AND MOVING
NORTH TOWARD PEP.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3366 10361 3365 10332 3430 10335 3430 10363
3429 10383
$$
19000
WWUS55 KABQ 092145
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MDT SAT JUN 9 2007
NMC041-092155-
/O.EXP.KABQ.SV.W.0089.000000T0000Z-070609T2145Z/
ROOSEVELT-
345 PM MDT SAT JUN 9 2007
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR CENTRAL ROOSEVELT
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3366 10361 3365 10332 3430 10335 3430 10363
3429 10383
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:05 AM MDT, 11 hours 35 minutes earlier.
Area forecast discussion, Jun 9, 3:05 AM MDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 AM MDT SAT JUN 9 2007 CORRECTION TO THIRD AND FINAL SENTENCES BELOW. .DISCUSSION...MOIST INFLOW FROM E/SE TO W/NW PRETTY MUCH WENT AS EXPECTED UNTIL A LITTLE AFTER MIDNIGHT...BUT HAS DIMINISHED AT LEAST AT THE SURFACE SOMEWHAT MORE AND EARLIER THAN MODEL PROGGED AND OTHERWISE EXPECTED. SOME CONCERN NOW AS TO HOW DEEP MOISTURE WILL BE ACROSS WEST CENTRAL AND NW NM DURING PEAK HEATING. FROM THE GILA REGION TO THE JEMEZ MTS ON EASTWARD STILL BELIEVE MOISTURE WILL BE DEEP ENOUGH FOR MORE WET THAN DRY STORMS BY THIS AFTERNOON OR AT LEAST BY EARLY EVENING. SLIGHT RISK AREA AS DEPICTED BY SPC LOOKS OK MORE SO THAN NOT...BUT MAY BE A LITTLE TOUGH NEAR AND W OF THE DIVIDE...EXCEPT PERHAPS IN THE GILA REGION. BUT OF COURSE INVERTED V PROFILES AND SOME INCREASING FLOW ALOFT MAY BE ENOUGH TO GENERATE SOME NEAR SEVERE WIND GUSTS MORE SO THAN HAIL IN THE DRIER AREAS OF THE NW AND W CENTRAL. DESPITE WHAT SEEMS TO BE SOONER THAN EXPECTED SLACKING OF THE LOW LEVEL INFLUX INTO W NM...AM STILL EXPECTING A LIGHT TO MODERATE GENERALLY S TO N LOW LEVEL FLOW BETWEEN CENTRAL MT CHAIN AND AT LEAST THE DIVIDE FROM LATE MORNING OR MIDDAY THROUGH THE AFTERNOON. WITH DEWPOINTS ALREADY WELL INTO THE 50S S CENTRAL AND SW NM AT LEAST SOME OF THAT SHOULD ADVECT NORTHWARD IN THAT FLOW TO HELP ENRICH LOW LVL MOISTURE FARTHER N. THE E ALSO HAS SOME T STORM POTENTIAL BUT SLIGHTLY BETTER DYNAMICS FARTHER W. FIRE WX PARTNER WISELY ADDED SOME DRY STORM POTENTIAL W OF DIVIDE FOR THIS AFTERNOON AND EVEN BETWEEN THE DIVIDE AND THE MID AND UPPER RIO GRANDE VALLEY THERE MAY BE A FEW NEARLY DRY STORMS...SO SOME FIRE STARTS ARE A POSSIBILITY. CHANCES OF CONVECTION CONTINUE MOST OF FORECAST AREA INTO AT LEAST MON NIGHT AND STILL HAVE SOME CONCERNS FOR SEVERE POTENTIAL FOR GOOD PART OF FCST AREA MON INTO MON EVENING AS SIGNIFICANT AND NEGATIVELY TILTED SHORT WAVE MOVES INTO THE STATE WITH STILL SIME MOISTURE AND TIMING NEAR COINCIDENT WITH PEAK HEATING. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 88 54 90 53 / 10 30 10 20 GALLUP.......................... 86 47 85 47 / 20 30 10 10 GRANTS.......................... 83 48 85 49 / 30 40 20 20 GLENWOOD........................ 91 54 92 56 / 20 30 20 10 CHAMA........................... 74 36 77 38 / 40 40 30 20 LOS ALAMOS...................... 76 48 80 49 / 30 40 20 20 RED RIVER....................... 66 39 69 44 / 20 30 30 20 TAOS............................ 79 46 81 47 / 20 30 20 20 SANTA FE........................ 77 50 82 50 / 20 40 20 20 SANTA FE AIRPORT................ 80 54 84 54 / 20 40 20 20 ESPANOLA........................ 84 53 86 55 / 20 40 20 20 ALBUQUERQUE HEIGHTS............. 84 62 87 64 / 20 40 20 20 ALBUQUERQUE VALLEY.............. 86 58 88 62 / 20 40 20 20 ALBUQUERQUE FOOTHILLS........... 85 56 87 60 / 20 40 20 20 ALBUQUERQUE WEST MESA........... 86 60 89 63 / 20 40 20 20 SOCORRO......................... 88 60 89 63 / 30 40 20 20 SANDIA PARK/CEDAR CREST......... 80 51 80 55 / 30 40 30 20 MORIARTY/ESTANCIA............... 78 53 85 55 / 30 40 30 20 CARRIZOZO....................... 84 61 89 62 / 30 50 30 30 RUIDOSO......................... 72 54 77 56 / 30 50 30 30 RATON........................... 80 49 83 50 / 20 20 10 20 LAS VEGAS....................... 76 49 80 51 / 20 40 20 20 ROY............................. 79 57 81 60 / 20 30 20 20 CLAYTON......................... 84 59 87 62 / 20 20 10 20 SANTA ROSA...................... 85 60 89 62 / 30 40 20 20 TUCUMCARI....................... 86 63 91 65 / 20 40 10 20 FORT SUMNER..................... 87 63 89 65 / 30 40 20 20 CLOVIS.......................... 84 63 90 64 / 30 50 10 20 PORTALES........................ 85 64 89 64 / 30 50 10 20 ROSWELL......................... 85 64 91 66 / 30 40 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Jun 9, 8:00 AM MDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 800 AM MDT SAT JUN 9 2007 CORRECTION TO SPOTTER INFORMATION STATEMENT. NMZ001>021-026-101200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 800 AM MDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE A POSSIBILITY ACROSS PORTIONS OF NEW MEXICO LATE THIS AFTERNOON AND EVENING...MAINLY NEAR AND SOUTH OF A LINE FROM RESERVE TO CUBA TO PORTALES. STRONG WIND GUSTS AND HAIL UP TO PENNY OR NICKEL SIZE WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE A POSSIBILITY ACROSS PORTIONS OF WESTERN AND CENTRAL NEW MEXICO DURING THE AFTERNOON AND EARLY EVENING HOURS MONDAY AND EASTERN AREAS LATER MONDAY EVENING. A FEW STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE TUESDAY...MAINLY ACROSS EASTERN AND NORTH CENTRAL NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON TODAY INTO THE EVENING...MAINLY SOUTH OF A LINE FROM RESERVE TO CUBA TO PORTALES. 43
In the hours before
Special weather statement, Jun 9, 11:32 AM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1132 AM MDT SAT JUN 9 2007 NMZ001>021-026-091830- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 1132 AM MDT SAT JUN 9 2007 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NEW MEXICO THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP RAPIDLY OVER THE HIGH TERRAIN OF NORTHERN AND WESTERN NEW MEXICO LATE THIS MORNING AND EARLY THIS AFTERNOON. STORMS WILL BECOME CAPABLE OF PRODUCING HAIL AND GUSTY WINDS AS THEY MOVE NORTHEAST AT 25 MPH INTO THE VALLEYS AS THE AFTERNOON PROGRESSES. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAIN IS POSSIBLE FROM THESE STORMS AS THEY BUILD SOUTHEAST INTO MORE ABUNDANT MOISTURE IN CENTRAL AND EASTERN NEW MEXICO. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA SOURCE FOR SPECIFIC INFORMATION CONCERNING THE LOCATION AND STRENGTH OF THUNDERSTORMS ALONG WITH THE ISSUANCE OF SEVERE THUNDERSTORM WARNINGS...SPECIAL WEATHER STATEMENTS AND SHORT TERM FORECASTS. KD
Special weather statement, Jun 9, 12:06 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1206 PM MDT SAT JUN 9 2007 NMZ001-002-091830- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- 1206 PM MDT SAT JUN 9 2007 ...STRONG THUNDERSTORM APPROACHING CHACO CANYON... AT 1205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES SOUTHWEST OF CHACO CANYON. MOVEMENT WAS NORTHEAST AT 20 MPH. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL MCKINLEY COUNTY AND RURAL SOUTHEASTERN SAN JUAN COUNTY...INCLUDING CHACO CANYON. 19
Special weather statement, Jun 9, 12:31 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1231 PM MDT SAT JUN 9 2007 NMZ002-091900- NORTHWEST MOUNTAINS INCLUDING JEMEZ- 1231 PM MDT SAT JUN 9 2007 ...STRONG THUNDERSTORM MOVING OVER NORTHWEST NEW MEXICO... AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF NAGEEZI. MOVEMENT WAS NORTHEAST AT 15 MPH. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME NORTHWESTERN SANDOVAL COUNTY...RURAL WEST CENTRAL RIO ARRIBA COUNTY AND RURAL SOUTHEASTERN SAN JUAN COUNTY...INCLUDING HIGHWAY 550 FROM NAGEEZI TO LYBROOK. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 19
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:06 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 54 min |
| Jun 9, 2:10 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 65 min |
| Jun 9, 2:18 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 57 min |
| Jun 9, 3:07 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 53 min |
| Jun 9, 3:35 PM MDT | Tornado Warning | ABQ | Sandoval, Santa Fe | 40 min |
| Jun 9, 3:39 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 66 min |
| Jun 9, 4:02 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 58 min |
| Jun 9, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 44 min |
| Jun 9, 4:17 PM MDT | Tornado Warning | ABQ | Santa Fe | 43 min |
| Jun 9, 4:42 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 63 min |
| Jun 9, 4:44 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 61 min |
| Jun 9, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 58 min |
| Jun 9, 5:11 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 64 min |
| Jun 9, 5:17 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 22 min |
| Jun 9, 5:21 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 54 min |
| Jun 9, 5:39 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 54 min |
| Jun 9, 5:44 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 61 min |
| Jun 9, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.